Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Local cohomology modules with infinite dimensional socles


Authors: Thomas Marley and Janet C. Vassilev
Journal: Proc. Amer. Math. Soc. 132 (2004), 3485-3490
MSC (2000): Primary 13D45
Published electronically: July 22, 2004
MathSciNet review: 2084068
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the following generalization of a result of Hartshorne: Let $T$ be a commutative Noetherian local ring of dimension at least two, $R=T[x_1,\dots,x_n]$, and $I=(x_1,\ldots,x_n)$. Let $f$ be a homogeneous element of $R$ such that the coefficients of $f$ form a system of parameters for $T$. Then the socle of $H^n_I(R/fR)$ is infinite dimensional.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D45

Retrieve articles in all journals with MSC (2000): 13D45


Additional Information

Thomas Marley
Affiliation: Department of Mathematics, University of Nebraska-Lincoln, Lincoln, Nebraska 68588-0323
Email: tmarley@math.unl.edu

Janet C. Vassilev
Affiliation: Department of Mathematical Sciences, University of Arkansas, Fayetteville, Arkan- sas 72701
Email: jvassil@uark.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07658-0
PII: S 0002-9939(04)07658-0
Keywords: Local cohomology
Received by editor(s): July 16, 2003
Published electronically: July 22, 2004
Additional Notes: The first author was partially supported by NSF grant DMS-0071008.
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.